It sounds like your doctor is trying to eliminate two possible causes of the lump. Omep reduces stomach acid to about
10% or less of what it is normally. The theory being that acid got into your throat and caused some scaring that feels like the lump. Anxiety can also cause a lump, thus the other meds.
Neither treatment will "heal" the lump. If it was from stomach acid, the omep should prevent further damage and allow it to heal naturally. If it's from anxiety, those meds should get that under control and make the lump go away naturally. But you'll still need to find a non drug treatment for the anxiety for the long term.
If you are having other heartburn/GERD symptoms (gas, bloating, occasional dispersed pain or burning feeling in the upper chest, foul taste in your mouth, then that may be the cause. If the anxiety meds make the lump disappear, then you know that's probably the issue. Anxiety can also cause digestive upset which may result in heartburn or reflex, and result in acid damaging your throat. In other words, anxiety could be the whole cause here.
There are other possible causes, and if the result of these two treatments doesn't bring some conclusions after a few weeks, then your Doc should explore other areas. If he doesn't, then I would follow ablatee's advise ask for referral to a GI doctor first.
All of the meds you are taking have side effects and consequences you should be aware of with long term use, especially the omep. Spend some time with Google and learn the things the docs may not tell you.. Good luck.
Post Edited (rjdriver) : 3/13/2014 8:30:24 PM (GMT-6)